Dear Dr. Lupo, Having problems of weakness in arms and legs, loss of mental focus, lower, front neck pain and rear neck pain, palpitations, and joint pain. Sometimes lethargic, sometimes feel like a caffein high (do not take or use caffein). More lethargic than hyper. Blood pressure fluxiates and have had severe weight increase in past year despite very strict diet. Cholestrol elevated as is my triglycerides. No real health issues (besides weight gain) before Sept. My TSH was 1.38, my thyroglob was below 20, my thy peroxid was below 10. A CT scan showed POSSIBLE nodularity of both thyroid glands yet a later uptake turned out normal. Uptake results were 5.7% at 3hrs and 18.1% at 23 hrs. My mother has thyroid problems and presently takes synthroid. In closing, I decided to try a liitle experiment on my own (Not getting much help from MED world) . I went to GNC and purchased some Kelp (Nat. Iodine). After feeling weak and very tired I took one tablet and in 45min I felt like I drank 5 cups of coffee. Not sure why it happens. I am however allergic to the iodine they gave me years ago with a CT scan. Ended up in ER. I am about 99% sure this is somehow related to the thyroid but without proof on paper cannot get much help. Any in put would be more than appreciated. All I want is my life back. (I also had cardiac work up. All was normal) Thank You in advance Dr. Lupo.
Ultrasound is better than CT or nuclear scanning to evaluate nodularity. Sometimes, the nodules can over-accumulate Iodine to make excess thyroid hormone -- that may explain some of the symptoms after CT and kelp. But, the TSH and antibodies were very normal so the presence of nodularity is not likely to cause systemic symptoms. Would do an ultrasound to evaluate the nodules and repeat TSH, T4, T3 - esp after the recent iodine load.
Sorry for this recent update Dr. Lupo but I forgot to mention my sleep patterns are way off , have periods of increased pulse rate, periods of nausea with episodes, and also break out with periodic hives for no good reason. (All this with normal labs.) (Something is going on but can't find out what.) PLEASE HELP I"M DESPERATE FOR ANSWERS. THANK YOU SO MUCH DR!!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.